Advair HFA Itchy Welts, Asthma Symptoms, Skin Rash, Random Spot, Environmental Factor
I am a 26 yr old woman and I have had moderate to severe asthma since I was 2. I started on Advair 100/50 in November. My asthma improved dramatically. There was a dramatic improvement and reduction of symptoms, but in December I started developing a ... more »
I am a 26 yr old woman and I have had moderate to severe asthma since I was 2. I started on Advair 100/50 in November. My asthma improved dramatically. There was a dramatic improvement and reduction of symptoms, but in December I started developing a strange roving skin rash. Red itchy welts and bumps would pop up on a random spot on my body, usually back, arms, or legs and drive me absolutely crazy for up to an hour at a time. The rash would grow and get really red and angry looking and spread with scratching. Then, the rash would fade away and pop up somewhere else on my body. I thought that maybe it was bug bites at first, or an allergic reaction to some other environmental factor. Nothing helped. I had no new soaps or perfumes, no change in routine. I started discontinuing use of all meds to see if that was it, and 2 weeks later when the rash still wasn't gone I finally went to see my doctor about it in April. I specifically asked if it could be my advair and he looked at me like i was crazy. A prednisone regimen got rid of it, and the Dr put the rash down to stress/anxiety and told me to start weaning off the prednisone and get back on my asthma meds. The rash had been gone for approximately 3 weeks, but my asthma symptoms came back. So, last week i re-started the advair and only the advair on Thursday morning. By Sunday night the rash was back with a vengeance and a light bulb went off. I immediately discontinued use, and though the rash is easing up a lot it still gets bad at times. I have a lot of prednisone pills left over from the first regimen and i will use them to take the edge off. In addition, I also had sudden acne around my forehead and jawline and (worst of all) shoulders. After more research online and speaking with several pharmacists, am thinking that maybe this too was related to the advair. I donated what i had left, and will never touch the stuff again.